MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140512
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the procedure targeting a type ii endoleak with severe vessel tortuosity, the 5mm x 12cm micrusframe 14 coil (mfr140512 / s13723) was inserted into the 0.0165-inch carry leon microcatheter (utm), but there was strong resistance felt inside the microcatheter.This issue precluded coil delivery and placement.The complaint coil was replaced with another coil, a galaxy g3 coil; the replacement coil was successfully implanted.The procedure was completed with the galaxy g3 coil.There were no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 12cm micrusframe 14 coil was returned and received contained inside a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed with several kinked areas.Microscopic inspection was performed.The embolic coil was observed protruding from the introducer and in kinked condition.No other damage was noted.The marker band was found at 47 cm from the distal end; this is considered within specification.A review of manufacturing documentation associated with this lot (s13723) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 5mm x 12cm micrusframe 14 coil was impeded inside the microcatheter where strong resistance was felt.The returned complaint device was observed under microscopic inspection and the embolic coil was noted to be protruding from the introducer and in kinked condition.This prevented the coil from being able to be advanced / moved.It is possible that the condition of the embolic coil was the contributing factor to the reported event.The exact cause of the kinked condition observed on the embolic coil and it being protruded from the introducer is likely due to applied force, however, the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 12cm micrusframe 14 coil left the manufacturing facility with the embolic coil protruding from the introducer and in kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure targeting a type ii endoleak with severe vessel tortuosity, the 5mm x 12cm micrusframe 14 coil (mfr140512 / s13723) was inserted into the 0.0165-inch carry leon microcatheter (utm), but there was strong resistance felt inside the microcatheter.This issue precluded coil delivery and placement.The complaint coil was replaced with another coil, a galaxy g3 coil; the replacement coil was successfully implanted.The procedure was completed with the galaxy g3 coil.There were no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed protruding from the introducer and in kinked condition.Based on the product analysis 2/26/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9759592
Report Number3008114965-2020-00046
Device Sequence Number10888742
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberMFR140512
Device Catalogue NumberMFR140512
Device Lot NumberS13723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1